Firestarter 100 miles

The FD Firestarter 100 is a 100 mile race that takes place on the last 2 days of the 200M race. This race starts on Friday morning (4am) and ends on Sunday morning (8am) giving 52 hours to complete 100 miles. The course involves 4x full traverses of the Duncan Ridge (2 laps) and 2x half traverses of the Duncan Ridge (Vogel to Mulky Gap and back). This event does not have a daily progress minimum, instead there are cutoff times at the 1.5 lap point, at the completion of 2 laps, a 90 mile cutoff at Bryant Gap, and hard cutoff of 52 hours at the start/finish line.

RACE INFO & REQUIREMENTS

PRODING the Dragon for 100 miles

? What’s Going On At FIRESTARTER ?

START/FINISH

The race takes place over most the end weekend of FD. Check-in for the event is Thursday evening 4 to 8pm. The event will start on Friday at 4am. The event will finish on Sunday at 8am. Race flags will mark the start/finish area in the vicinity of Campground Area 1 on the main road. Everyone must check-in before 3:45am at the start/finish area. Period. No exceptions.

55 and older? See the early start options below.

Mud Crawl

SUPPORT POINTS

The support location are Vogel State Park, Bryant Gap, Skeenah Gap, and TBD at Calf Stomp Gap and Fish Gap. Support at Vogel will be at the main dining tent that will have hot food and drinks. This may involve serving yourself. Support at the other 2 (+2) aid points will be provided by hardy volunteers who like seeing people suffer. The support points are roughly 5 miles apart; plus or minus a mile or so. Support at Skeenah Gap and Bryant Gap will be in heated tents, tho, no sleeping arrangements will be provided. Support at Fish Gap and Calf Stomp Gap will be very limited. All support locations will have 2x porta-potties, except for Vogel that has regular restrooms.

Mud Obstacle Course

MINIMUM PROGRESS

There is no minimum progress for the 100 miler; however, cutoffs are applied at the final four aid stops (and for the final course completion time).

Mud Obstacle Course

CREW

Participants are allow to use crew. Crew vehicles are limited to one vehicle per runner to limit congestion on the Forest Service roads. Crew are allow to meet their runners at Vogel State Park, Bryant Gap, Mulky Gap, and Skeenah Gap. Crew vehicles traveling to Vogel or Skeenah Gap do not require placards indicating a crew vehicle. However, crews intending to travel to Bryant Gap or Mulky Gap must obtain a crew placard. Crew vehicles will be inspected to verify adequacy in terms of ground clearance and size. Large crew vehicles (RVs, dual wheeled trucks) will restricted because the road is narrow; and rough and steep in places.

Tire Run

PACERS

Paces (safety runners) are allowed after 1 lap on the course (~40 miles). Pacers are responsible for their own transportation to enter or exit from the course. Pacers can only enter and exit the course at designated crew access points.

Rope Obstacle Course

STAKING-OUT

Staking-out is allowed, but highly discouraged in the 100M race. Staking-out (and back in) is only allowed at Vogel State Park. The intent for this activity in the 100M race is to provide an option for a runner to correct deficiencies in supplies and equipment that are critical for the runner to complete the course. Realistically, these actions would be better resolved by crew. Staking-out is an option but not a good option.

Mud Crawl

CUTOFF

The 100M cutoffs below are stated in terms of the final cutoff (FC). The final cutoff is 8am Sunday morning + any Clock Stop time. The final cutoff is not negotiable.

40 mi     Vogel State Park          Saturday        FC – 26 hrs (6:00 AM)

62 mil    Skeenah Gap               Saturday        FC – 18 hrs (12:00 PM)

80 mi     Vogel State Park          Saturday        FC – 10 hrs (10:00 PM)

90 mi     Bryant Gap (1st)          Sunday          FC – 5 hrs (3:00 AM)

102 mi   Vogel State Park          Sunday          FC (8 AM + Clock Stop)

Mud Obstacle Course

EARLY START OPTIONS

The 100M race caters to older runners. Make no mistake, this is a very hard race course and requires significant strength training to successfully complete. In that regard allowance is given to older runners to account for a slow loss of muscle mass. Thus, for runners;

55 years and older – 2 hours of early start (2 AM)

60 years and older – 4 hours of early start (12 AM)

65 years and older – 6 hours of early start (10 PM Thurs)

70 years and older – 8 hours of early start (8 PM Thurs)